# SDR 2008FA0000733

- Difficulty date: October 30, 2008
- Submitted: October 30, 2008
- Operation: General aviation
- Aircraft: N204WF
- Make and model: Mooney M20E
- Aircraft serial: 210021
- Aircraft time: 3,483 hours
- System (JASC): 3233 · Landing Gear Actuator
- Part: Coupling
- Part number: B10006
- Condition: Failed
- Location: Landing Gear
- Part time: 3,483 hours
- Component: Mlg Actuator, Dukes
- Component part number: 4196001COR1057005
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING APPROACH FOR LANDING, THE PILOT WAS UNABLE TO GET THE LANDING GEAR TO EXTEND, EITHER NORMALLY OR USING THE EMERGENCY GEAR EXTENSION SYSTEM.  A GEAR-UP LANDING WAS ACCOMPLISHED WITH ONLY MINOR DAMAGE AND NO INJURIES.  SUBSEQUENT INVESTIGATION DETERMINED THAT THE COUPLING (P/N B100-06) BETWEEN THE LANDING GEAR MOTOR TRANSMISSION AND THE DRIVE ACTUATOR HAD BROKEN.  THE COUPLING HAS NO REPLACEMENT REQUIREMENTS, BUT IS RECOGNIZED IN MOONEY SERVICE INSTRUCTION M20-89 AS A PART THAT COULD FAIL DUE TO AGE HARDENING AND DETERIORATION.  THE AIRCRAFT OWNER WAS NOT AWARE OF THIS CONDITION.
